Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 237, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 8, 2000, 9:40 PM EDT for Alachua County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2000, 9:40 PM EDT (01:40 UTC)
- Expired
- Aug 8, 2000, 10:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 090141 SVRJAX FLC001-090215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 940 PM EDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ALACHUA COUNTY IN NORTHERN FLORIDA * UNTIL 1015 PM EDT * AT 940 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES SOUTH OF NEWBERRY...OR ABOUT 12 MILES EAST OF TRENTON...MOVING SOUTHWEST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1015 PM EDT... ARCHER AND NEWBERRY... $$ LAT...LON 2958 8245 2968 8262 2954 8266 2949 8249 MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 7:45 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 8, 7:45 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 745 PM EDT TUE AUG 8 2000 ISOLATED THUNDERSTORMS CONTINUE TO WEAKEN THIS EVENING. WILL UPDATE THE ZONES AFTER 900 PM TO REMOVE OVERNIGHT PRECIPITATION. NO CHANGES FOR THE REMAINDER OF THE FORECAST PERIOD. OTHERWISE... WEAK HIGH PRESSURE WILL CONTINUE TO ACROSS THE REGION... WILL CONTINUE TO MONITOR THE CLUSTER OF STORMS OVER THE ATLANTIC WATERS. SEE TPC'S... TROPICAL WEATHER OUTLOOK. .JAX.. .FL...NONE. .GA...NONE. JOHNSON
In the hours before
Local storm report, Aug 8, 4:45 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
445 PM EDT TUE AUG 8 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM BELLPOINT GA WIND DAMAGE
08/08/00 GLYNN EMERGENCY MANAGEMENT
REPORTED TREES DOWN. ONE
AUTOMOBILE DAMAGED.Local storm report, Aug 8, 8:18 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
818 PM EDT TUE AUG 8 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0422 PM KINGSLAND GA WIND DAMAGE
08/08/00 CAMDEN UTILITY COMPANY REPORTED
TREES AND POWERLINES DOWN
ALONG LAURAL ISLAND PARKWAYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:05 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 25 min |
| Aug 9, 6:07 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 38 min |
| Aug 9, 6:12 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 33 min |
| Aug 9, 6:55 PM EDT | Tornado Warning | JAX | Columbia, Gilchrist | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.